Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 127, NWS Fort Worth, TX

October 25, 2004Bosque County, Hill County, Texas

NWS Fort Worth, TX issued this flash flood warning at Oct 25, 2004, 10:55 AM CDT for Bosque County, Hill County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2004, 10:55 AM CDT (15:55 UTC)
Expired
Oct 25, 2004, 2:45 PM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Bosque County, TX, Hill County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 77 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 251556
FFWFTW
TXC035-217-251945-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1055 AM CDT MON OCT 25 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOSQUE COUNTY IN NORTH CENTRAL TEXAS
  HILL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 245 PM CDT

* AT 1055 AM CDT...WEATHER SPOTTERS REPORTED RISING CREEKS AND 
  STREAMS IN THE AQUILLA AREA OF HILL COUNTY. NATIONAL WEATHER 
  SERVICE RADAR INDICATED A SLOW MOVING CLUSTER OF SHOWERS AND
  THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM 5 MILES EAST OF 
  CLIFTON TO 5 MILES SOUTH OF HILLSBORO. THE SHOWERS AND 
  THUNDERSTORMS WERE MOVING NORTHEAST AT 15 MPH. ADDITIONAL RAINFALL
  OF 2 TO 3 INCHES WILL BE POSSIBLE IN THE WARNING AREA BETWEEN 11 
  AM AND 2 PM.

* THE THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL AFFECT...
  HILLSBORO AND BYNUM THROUGH 200 PM CDT
  AQUILLA THROUGH 130 PM CDT

OTHER LOCATIONS IN THE WARNING INCLUDE CLIFTON AND MERIDIAN. 

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3187 9783 3160 9759 3195 9687 3215 9701

$$
4 follow-up statements
000 
WGUS74 KFWD 251648
FFSFTW
TXC035-217-251945-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1148 AM CDT MON OCT 25 2004

...A FLASH FLOOD WARNING CONTINUES FOR HILL AND BOSQUE COUNTIES UNTIL
245 PM CDT...

AT 1148 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
THUNDERSTORMS PRODUCING FLASH FLOODING LOCATED FROM ITASCA AND 
HILLSBORO WEST THROUGH AQUILLA TO CLIFTON. THE STORMS WERE MOVING 
NORTHEAST AT 20 MPH. THE HILL COUNTY SHERIFFS OFFICE REPORTED THAT 
FARM TO MARKET ROAD 310 WAS WASHING OUT NORTHEAST OF AQUILLA. 

DOPPLER RADAR ESTIMATES INDICATE THAT 4 TO 5 INCHES OF RAIN HAS 
FALLEN FROM JUST SOUTH OF HILLSBORO TO AQUILLA. ADDITIONAL HEAVY 
RAINFALL WILL FALL WITH THESE STORMS AND RESULT IN FLASH FLOODING IN 
HILLSBORO AND SURROUNDING AREAS. MOTORISTS TRAVELING ON INTERSTATE 
35 NEAR HILLSBORO...AND HIGHWAY 22 HILLSBORO AND WHITNEY SHOULD 
AVOID TRAVELING UNTIL THE HEAVY RAINFALL ENDS.

MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.

LAT...LON 3217 9709 3191 9685 3187 9715 3172 9751
      3206 9761

$$

07/BB
000 
WGUS74 KFWD 251653 CCA
FFSFTW
TXC035-217-251945-

FLASH FLOOD STATEMENT...CORRECTED LAST SENTENCE OF 2ND PARAGRAPH
NATIONAL WEATHER SERVICE FORT WORTH TX
1148 AM CDT MON OCT 25 2004

...A FLASH FLOOD WARNING CONTINUES FOR HILL AND BOSQUE COUNTIES UNTIL
245 PM CDT...

AT 1148 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
THUNDERSTORMS PRODUCING FLASH FLOODING LOCATED FROM ITASCA AND 
HILLSBORO WEST THROUGH AQUILLA TO CLIFTON. THE STORMS WERE MOVING 
NORTHEAST AT 20 MPH. THE HILL COUNTY SHERIFFS OFFICE REPORTED THAT 
FARM TO MARKET ROAD 310 WAS WASHING OUT NORTHEAST OF AQUILLA. 

DOPPLER RADAR ESTIMATES INDICATE THAT 4 TO 5 INCHES OF RAIN HAS 
FALLEN FROM JUST SOUTH OF HILLSBORO TO AQUILLA. ADDITIONAL HEAVY 
RAINFALL WILL FALL WITH THESE STORMS AND RESULT IN FLASH FLOODING IN 
HILLSBORO AND SURROUNDING AREAS. MOTORISTS TRAVELING ON INTERSTATE 
35 NEAR HILLSBORO...AND HIGHWAY 22 BETWEEN HILLSBORO AND WHITNEY 
SHOULD AVOID TRAVELING UNTIL THE HEAVY RAINFALL ENDS.

MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.

LAT...LON 3217 9709 3191 9685 3187 9715 3172 9751
      3206 9761

$$

07/BB
000 
WGUS74 KFWD 251755
FFSFTW
TXC035-217-251945-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1256 PM CDT MON OCT 25 2004

...A FLASH FLOOD WARNING CONTINUES FOR HILL AND BOSQUE COUNTIES 
UNTIL 245 PM CDT...

AT 1255 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SLOW 
MOVING AREA OF THUNDERSTORMS WITH HEAVY RAIN CONTINUING ACROSS PARTS 
OF BOSQUE AND HILL COUNTIES. THE HEAVIEST RAINS AT 1255 PM WERE 
FALLING IN AREAS FROM CARLS CORNER TO HILLSBORO TO WHITNEY AND 
AQUILLA. THE RAINS WERE MOVING NORTHEAST AT 20 MPH. 

THE HILL COUNTY SHERIFFS OFFICE HAS REPORTED FLOODING OF THE ON AND 
OFF RAMPS FOR INTERSTATE 35 NEAR CHATT. FLOODING HAS ALSO BEEN 
REPORTED NEAR AQUILLA AND PEORIA. 

AN ADDITIONAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED OVER HILL COUNTY 
BETWEEN 1 PM AND 230 PM. THIS WILL CAUSE MAJOR FLOODING IN AND 
AROUND HILLSBORO AND INTERSTATE 35. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR
LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME
KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER.
DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY
FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.

MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.

LAT...LON 3200 9751 3167 9748 3199 9685 3227 9712
      3219 9740

$$
000 
WGUS74 KFWD 251914
FFSFTW
TXC035-217-251945-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT MON OCT 25 2004

...A FLASH FLOOD WARNING CONTINUES FOR HILL AND BOSQUE 
COUNTIES UNTIL 245 PM CDT...

AT 212 PM...RADAR INDICATED VERY HEAVY RAINS CONTINUING ACROSS PARTS 
OF HILL COUNTY AND A SMALL PART OF BOSQUE COUNTY. DOPPLER RADAR 
RAINFALL ESTIMATES INDICATE THAT OVER 4 INCHES OF RAIN HAS FALLEN 
THROUGH 2 PM IN AREAS NEAR HILLSBORO SOUTHWEST TO THE SOUTHERN PART 
OF LAKE WHITNEY. 

RADAR TRENDS INDICATE THAT ANOTHER 1 TO 2 INCHES OF RAIN MAY FALL 
THIS AFTERNOON ACROSS PARTS OF NORTHERN HILL COUNTY. THE SHOWERS AND 
THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MPH.

THE FLASH FLOOD WARNING MAY NEED TO BE EXTENDED FOR HILL AND BOSQUE 
COUNTIES. 

MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.

LAT...LON 3187 9783 3163 9753 3196 9685 3223 9708

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 10:39 AM CDT, 16 minutes earlier.

Area forecast discussion, Oct 25, 10:39 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1039 AM CDT MON OCT 25 2004

.UPDATE...
WILL INCREASE POPS TO LIKELY FOR TODAY OVER CNTRL AND NORTHERN ZONES
BASED ON LARGE AREA OF PRECIP MOVING THIS WAY. APPEARS THAT THERE IS
A JET STREAM RIGHT ENTRANCE REGION TO SUPPORT CONVECTION AS WELL AS
SHORT WAVE COMING OUT OF MEXICO. HAVE ALSO LOWERED MAX TEMPS WHERE
RAIN WILL OCCUR TO NEAR 80. PRODUCTS OUT SOON.     84
&&

.PREV DISCUSSION...
933 AM
MODEL GUIDANCE PRETTY WEAK AGAIN TODAY. 12Z NGM IS NOW IN AND HAS
NOT HANDLED THE LOW LEVEL MOISTURE FIELD...HAS NORTH TEXAS MUCH
DRIER THAN IT ACTUALLY IS. PATTERN STARTING SIMILAR TO YESTERDAY
WITH CONVECTION COMING OFF THE BIG BEND AND THUNDERSTORM DEVELOPMENT
IN OUR SOUTHERN ZONES. CURRENT ZONE PRECIP PATTERN LOOKS OKAY WITH
BEST CHANCE DURING THE DAY IN THE SOUTH MOVING NORTH THIS EVENING.
THERE IS A CHANCE OF IT MOVING NORTH A BIT FASTER...AGAIN JUST BASED
ON YESTERDAY SO WILL WATCH PROGRESSION CLOSELY. MODELS DIVERGE FOR
REST OF THE WEEK BUT PATTERN OF SOUTHWEST FLOW IS UNSETTLED AND CAN
NOT RULE OUT PRECIP UNTIL AFTER THE BIG COOL FRONT COMES THROUGH
SATURDAY MORNING AND DRIES US OUT. AN UNPROVEN THEORY OF MINE IS
THAT WHEN THE FLOW COMES OUT OF MEXICO THE REDUCED DATA AVAILABILITY
DOWN THERE MAY CAUSE THE MODELS TO MISS ON VORT MAX TIMING AND OTHER
PARAMETERS. SATELLITE SHOWS US TAPPED INTO SOME MID LEVEL PACIFIC
MOISTURE WHICH ALWAYS SEEMS TO ADD TO OUR PRECIP CHANCES. EXPECT
FORECAST TO CHANGE AS WE REACT TO THE EVOLVING SITUATION.   84
&&

.AVIATION DISCUSSION...
635 AM
DATA FROM KGRK 88D INDICATES THAT ISOLATED TRW INVOF KACT HAVE
DISSIPATED OVER THE LAST TWO HOURS. HOWEVER...SHORT TERM GUIDANCE
FROM THE NGM/ETA/GFS IS IN GOOD AGREEMENT ON DEVELOPMENT OF ANOTHER
CLUSTER OF STORMS THIS MORNING...AS LARGE SCALE ASCENT /ASSOCIATED
WITH NEXT WAVE APPROACHING IN SW FLOW ALOFT/ OVERSPREADS THE REGION.
IT IS VERY DIFFICULT TO PINPOINT THE BEST TIMES FOR TRW...ALTHOUGH
IT APPEARS THAT HIGHER PROBABILITIES WILL SHIFT NWD THROUGHOUT THE
FORECAST PERIOD IN RESPONSE TO AMPLIFICATION OF SUBTROPICAL RIDGE
OVER THE WESTERN GULF. BKN/OVC VFR DECKS ARE EXPECTED OUTSIDE OF
TRW...WITH ANOTHER ROUND OF FOG/IFR STRATUS EXPECTED ON TUESDAY
MORNING. SFC WINDS WILL BACK FROM SWLY TODAY...TO SLY OVERNIGHT BUT
SHOULD REMAIN AOB 12 KTS THROUGH THE PERIOD.

65/DD

&&

.PREV DISCUSSION...
158 AM
LOOKS LIKE BEST CHANCE OF RAIN TODAY WILL BE IN THE SOUTH...AS A
WEAK UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA...AND IN THE
NORTH TONIGHT...AS A WEAK COLD FRONT MOVES INTO NORTHWEST TEXAS.
BASICALLY LEFT THE REST OF THE FORECAST ALONE.  CONTINUED WARM AND
HUMID WITH RAIN CHANCES NEARLY EVERY DAY THIS WEAK AS WEAK UPPER
LEVEL DISTURBANCES MOVE NORTHEAST ACROSS THE AREA IN SOUTHWEST
FLOW.  COLD FRONT WILL MOVE INTO NORTH TEXAS FRIDAY WHICH SHOULD
CLEAR OUT THE CLOUDS AND HIGH HUMIDITIES...LEAVING THE REGION WITH A
NEAR SEASONAL WEEKEND WITH LOW HUMIDITIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  82  69  83  68 /  20  50  50  30
WACO, TX              83  71  84  69 /  50  30  40  20
PARIS, TX             80  68  81  66 /  20  60  60  30
DENTON, TX            82  69  83  67 /  20  60  60  30
MCKINNEY, TX          82  69  83  65 /  20  60  60  30
DALLAS, TX            83  70  83  69 /  20  50  50  30
TERRELL, TX           82  71  83  68 /  50  50  50  20
CORSICANA, TX         82  71  84  69 /  50  40  40  20
TEMPLE, TX            85  72  84  70 /  50  30  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

59
Hazardous weather outlook, Oct 25, 5:06 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
506 AM CDT MON OCT 25 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
506 AM CDT MON OCT 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY
AND TONIGHT. HOWEVER...THE HIGHEST PROBABILITIES FOR THUNDERSTORMS
WILL SHIFT FROM THE SOUTHERN PORTION OF NORTH TEXAS DURING THE FIRST
HALF OF THE DAY...TO THE NORTHERN PORTION THIS EVENING AND INTO EARLY
TUESDAY MORNING. ALTHOUGH SMALL HAIL AND GUSTY WINDS WILL ACCOMPANY
THE STRONGEST STORMS...THE GREATEST THREAT FROM THIS ACTIVITY WILL
COME FROM LIGHTNING AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...
A CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR ALL OF
NORTH TEXAS THROUGH EARLY SATURDAY MORNING. THE THREAT FOR ORGANIZED
SEVERE WEATHER WILL NEED TO BE EVALUATED ON A DAILY BASIS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TUESDAY MORNING.

65/DD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 2:32 PM CDTFlash Flood WarningFWDHill3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.